MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MONOPTY; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MONOPTY; BIOPSY INSTRUMENT
Model Number 121816
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 01/2023).
 
Event or Problem Description
It was reported that during a biopsy, the device allegedly self-activated.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one monopty disposable core biopsy instrument was returned for evaluation.The sample appeared to be clean.The stylet and cannula were in their initial positions, as the arrow could not be seen in the ready window.There were no visual anomalies noted on the device.The sample was functionally tested by twisting the rotational knob once and the cannula retracted and locked into place.The rotational knob was turned once more and the stylet retracted as expected.The device was able to be fully primed with no issues and the arrow was visible in the ready window.The device was functionally tested by cocking and firing the device 20 times into a chicken breast/apple for a total of 20 tests.The device was able to prime and fire.All samples were obtained.After the 10th test after the sample was taken from the sample notch the rotational knob was turned to fully prime the monopty and the device self-activated.The same issue occured after the 20th test.The device was disassembled and the internal parts were inspected.It was noted that the stylet and cannula hubs were from cavity.The inner housing #1 was from cavity 2.The inner housing#2 was from cavity 4.The outer housing was from cavity 2.The trigger was from cavity 1.There were no visual anomalies noted.Based on the findings, the investigation is confirmed for the reported self activation issue.A definitive root cause for the reported self activation issue could not be determined based upon the provided information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: d4 (expiry date: 01/2023),g3,h6(method).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.

Brand Name
MONOPTY
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key11964289
Report Number2020394-2021-01198
Device Sequence Number3724637
Product Code KNW
UDI-Device Identifier00801741084645
UDI-Public(01)00801741084645
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number121816
Device Catalogue Number121816
Device Lot NumberREEP3371
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2021
Initial Date Received by Manufacturer 05/19/2021
Supplement Date Received by Manufacturer06/25/2021
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date07/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;